Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


problems that don't resolve
May 21, 2002

Help.I am treatment experienced with resistance to 3tc and cannot reintiate ziagen.As far as I know (last labs 2 months ago) undetectable and cd4's around 750-950. My baselines were always @ 450-500 with v.l @45000. Had ONE reading of 190k(other intercurrent things going on that could have affected that reading)Also, cd4 dropped below 200 0NCE,but came back up to 550 in one month with no change in treatment(all of this occurred some time ago on a different regime.)The problem is my current regime includes sustiva(for over two years)and I HATE it. The side effects for me are tremendous to the point where I cry around the clock,have gotten disgustingly huge,sit and stare at a wall all day,talk to myself,see things out of the corner of my eye that isen't there,DREAD getting up in the morning,walk into things in the middle of the night,am dizzy all the time,have vicious mood swings,am paranoid, have almost gone bald, haven't gotten real sleep in two years, am drenched in sweat every night, sweat profusely during the day, my face is always red and puffy(well,you get the picture)I am rapidly declining(everything physically and emotionally,except virologically)in fact when I went to my usual lab last week the girls I've known for years were like "what is up, you look and seem so different". I Thought nnrti's were supposed to be the least problematic and the most tolerable,but when I look back it seems all the problems slowly began with this drug.Since I am currently covering all classes(pi,nnrti and na)could I drop this class? Since I've been on all the na's(except)viread,but only have resistance to 3tc what's a good plan? I currently use vircept and I guess I want to keep it untill atazanavir becomes available. Does anyone do kaletra and only viread? I"m ready to throw in the towel.

Response from Dr. Henry

Yipes--I hope you have shared this with your HIV provider so you can deal with the frustration. If you haven't tried on of the other NNRTIs they often are well tolerated (Viramune or Rescriptor) and could be substituted for the Sustiva (which can have more lingering central nervous sytem side effects). I am not sure if switching the PI to Kaletra would help your problems but it would drop the pill count some. Tenofovir could probably be substituted for the NRTI you are on (though entire treatment history needs review). Quality of life is crucial so some change resulting in improvement seems warranted. A treatment interruption for several months then a new regimen may also be worth looking into and discussing with your HIV specialist. KH



Previous
atazanavir
Next
Issue with Zerit

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement